MAUDE Adverse Event Report: COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS

COOK INC TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): mobile: (b)(6).Pma/510(k) #: preamendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that the blue hub of a triple lumen polyurethane central venous catheter was found cracked.During insertion of the device in the patient's left internal jugular vein on (b)(6) 2020, the blue lumen cracked as the 3-way stopcock was twisted and locked.Therefore, the blue lumen was not used.No adverse effects to the patient have been reported.Additional information regarding the device has been requested but is currently unavailable.
 
Event or Problem Description
No additional patient/event information has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: it was reported that the catheter from a triple lumen polyurethane central venous catheter set (c-utlm-501j) from lot 8776962 was cracked.The blue lumen was cracked during its insertion, when it was twisted and locked into the three-way stopcock.The device was removed and not used further.Cook became aware of this event on 13nov2020 upon being notified by pusat perubatan univ.Mal.The patient reportedly experienced no adverse effects as a result of this incident.A review of the complaint history, device history record, instructions for use (ifu), and quality control, as well as a visual inspection of the returned device was conducted during the investigation.One triple-lumen central venous catheter was returned in a used and damaged condition.Visual inspection found the blue hub to be cracked on the side opposite the printed number.Cook has concluded that the device was manufactured to specification.Additionally, a document based investigation evaluation was performed.A review of the device master record found that proper procedures are in place to identify and prevent this failure mode prior to device distribution.A review of the design history file found that the risks associated with the devices are acceptable when weighed against the benefits.A review of the device history record found no nonconformances associated with this device lot.A database search revealed 5 additional complaints on devices from this device lot (8776962) all concerning the same failure mode.Cook had previously assessed the risk of related products in the field and determined that no action was required due to low risk and evidence of non lot-related causes, as there is evidence that user interaction with the device contributes to the failure mode.Since the risk at the time of this investigation remains the same as when previously considered, no action is required at this time.There is no evidence to suggest there is any nonconforming product in house or out in the field.A review of the product labeling for the device was completed.The instructions for use state the following instructions related to the reported failure mode: warnings: do not power inject contrast medium through catheter.Catheter rupture may result.Use of 10 ml or larger syringe will reduce the risk of catheter rupture.Precautions: if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.How supplied upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, inspection of the returned product, and the results of the investigation, a definitive cause for failure was not established.Appropriate measures have been taken to address this failure mode.A capa is currently open to address this failure mode.The appropriate personnel have been notified.Per the quality engineering risk assessment, no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TRIPLE LUMEN POLYURETHANE CENTRAL VENOUS CATHETER SET
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10869911
Report Number1820334-2020-02162
Device Sequence Number16803293
Product Code DQY
UDI-Device Identifier00827002041356
UDI-Public(01)00827002041356(17)210416(10)8776962
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2021
Device Model NumberN/A
Device Catalogue NumberC-UTLM-501J
Device Lot Number8776962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 11/13/2020
Supplement Date Received by Manufacturer01/27/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age21 MO
Patient Weight9